MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. R3 CONST 58MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 71339158
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a thr revision surgery, an r3 const 58mm did not engage with the redapt shell, but the femoral head did engage, then another r3 const 58mm engaged with the shell, but not with the femoral head.Surgery was performed with a delay greater than 30 minutes, using a s+n back-up device.Patient was not harmed as consequence of this problem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, as of the date of this medical investigation, the requested clinical documentation including the operative report has not been provided; therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported events and the subsequent revision cannot be determined.However, it has been communicated ¿patient was not harmed as consequence of this problem.¿ the procedure was reportedly completed with a delay greater than 30 minutes using a smith and nephew backup device.No patient injury has been alleged.Therefore, no further clinical/medical assessment is warranted.Should additional clinically relevant information/documentation become available, the clinical/medical task may be re-opened for further evaluation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.Factors that could contribute to the reported event include surgical technique used, size selected or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem.

Brand Name
R3 CONST 58MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16126289
Report Number1020279-2023-00053
Device Sequence Number6547147
Product Code KWZ
UDI-Device Identifier00885556020876
UDI-Public00885556020876
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71339158
Device Catalogue Number71339158
Device Lot Number20JM05111
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown